MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G09501
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D2a- additional common names: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy.D2b- additional product codes: gbo; lje.E1 - phone number: (b)(6).H3 - device evaluated by mfg.? device evaluation anticipated but has not yet begun.Awaiting device return.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the metal stiffening cannula was difficult to remove from the ultrathane mac-loc locking loop multipurpose drainage catheter.During a percutaneous transhepatic biliary drainage (ptcd) procedure, the cannula was difficult to advance.Once the cannula was advanced, it became lodged in the catheter and could not be removed.The device components were removed together, and a new like device was used to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Correction: d4 - primary udi number.Investigation ¿ evaluation: it was reported that the metal stiffening cannula was difficult to remove from the ultrathane mac-loc locking loop multipurpose drainage catheter.During a percutaneous transhepatic biliary drainage (ptcd) procedure, the cannula was difficult to advance.Once the cannula was advanced, it became lodged in the catheter and could not be removed.The device components were removed together, and a new like device was used to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, and specifications, as well as a visual inspection, functional test, and dimensional verification of the returned device, were conducted during the investigation.Cook received one drainage catheter with the obturator and stiffening cannula still inserted.Upon attempt to remove the stiffener from the catheter, difficulty was encountered.The catheter was manipulated by twisting the end and pulling back on the stiffening cannula; heavy presence of biomatter was noted.After cleaning the device, there was no difficulty with reinsertion or removal of the stiffening cannula from the catheter.The catheter id and stiffener od were confirmed to be within specification.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot and the related subassembly lots confirmed no discrepancies during the incoming qc inspection process.To date, a thorough search of our database records has confirmed that there have been no additional complaints associated with the reported lot.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in the field.The instructions for use (ifu__multi2_rev1) are not included with this lot.The manufacturer does not provide an ifu for this product; instead, the local distribution partner is responsible for supplying the applicable instructions for use based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22855811
Report Number1820334-2025-01034
Device Sequence Number18235945
Product Code FGE
UDI-Device Identifier00827002095014
UDI-Public(01)00827002095014(17)280604(10)16628934
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K173035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG09501
Device Catalogue NumberULT8.5-38-25-P-6S-CLM-RH
Device Lot Number16628934
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2025
Supplement Date Received by Manufacturer01/14/2026
Initial Report FDA Received Date08/20/2025
Supplement Report FDA Received Date01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale